Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BlindWillie

Perfect Skin For 5 Months; Now Regression.

Recommended Posts

Hey everybody,

I could really use some guidance and/or advice. I started taking Accutane in October for mild acne on a dose of 10mg a day (which was upped to 20mg a day after the first month). After a pretty bad initial breakout, the results were fantastic. My skin cleared totally and I didn't have so much as a single spot.

During this time, my doctor recommended upping the dosage, first to 40mg and then to 60mg a day. As my skin was perfect and I didn't want to encourage the already irritating (though minor) side effects I was experiencing, I resisted and stayed on 20mg a day. All was well until earlier this week when I suddenly noticed some redness and one or two spots. This was most unusual indeed but I shrugged and went on - such was my confidence in the power of the drug.

At exactly the same time, my lips have become unbelievably dry - to an extent I haven't even come close to experiencing in the previous 5 months. I can barely open my mouth at times and I have also seen the redness get worse and more whiteheads appear. I have read that Accutane treatment can be very up and down, and that one shouldn't consider oneself 'cured' before time, but this has really left me confused and upset. Having been perfect for a number of months, I was completely caught off guard by the return of my acne and were it not for my worsening lips I would almost say that the drug had just suddenly stopped working.

If anybody could advise me in any way I would really appreciate it. I'm not sure if the dosage now needs to be increased, or even reduced, or indeed why so suddenly my side effects should worsen while my acne returns. Thank you very much in advance.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×